Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2017, 6:28 PM EDT for Palm Beach County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 6, 2017, 6:47 PM EDT
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WUUS52 KMFL 062228 SVRMFL FLC099-062300- /O.NEW.KMFL.SV.W.0020.170606T2228Z-170606T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 628 PM EDT TUE JUN 6 2017 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Northwestern Palm Beach County in southeastern Florida... * Until 700 PM EDT * At 628 PM EDT, a severe thunderstorm was located near Fremd Village-Padgett Island, or near Pahokee, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Belle Glade, Pahokee, South Bay, Canal Point and Lion Country Safari Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2668 8077 2682 8079 2694 8037 2667 8032 TIME...MOT...LOC 2228Z 260DEG 28KT 2676 8071 HAIL...<.75IN WIND...60MPH $$ SI
1 follow-up statement
246
WWUS52 KMFL 062247
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
647 PM EDT TUE JUN 6 2017
FLC099-062256-
/O.CAN.KMFL.SV.W.0020.000000T0000Z-170606T2300Z/
Palm Beach FL-
647 PM EDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PALM BEACH COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2668 8077 2682 8079 2694 8037 2667 8032
TIME...MOT...LOC 2246Z 260DEG 28KT 2679 8055
$$
IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:37 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 6, 3:37 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Miami FL 337 PM EDT Tue Jun 6 2017 .DISCUSSION... A busy pattern for the next several days, and into next week. A low pressure system over the Louisiana coast, is forecast to slowly slide to the east, and even southeast, towards Central florida. Models show it will take the rest of the week before it crosses the Florida peninsula. This will keep showers and thunderstorms in the forecast into the weekend, at least. GFS Theta E graphics show moisture will move across the CWA in waves, allowing for some breaks in the rain, especially in the overnight hours. For tonight, the boundary will lay somewhere from south Collier County across, into northern Palm Beach County, with higher values to the north. By 12z, however, the drier air will be pushed off the east coast, with showers developing across the area once again. With PWATs continuing to be over 2 inches over various portions of South Florida through the night, and into tomorrow, have issued a Flood Watch for all areas except Mainland Monroe, where flooding is more difficult, and Glades County, where not as much rain has fallen today, through 00z Thursday. This may even need to be extended, if chances of rain continue to be high, given the saturated nature of the area at this time. As the low approaches Central Florida for the latter half of the week, some drier air, but not necessarily dry air, will make its way into at least some of the area. This will be mainly over the western lake region, western interior, and coastal naples area, where PWATs . The other half of the CWA may still see PWATs just below 2 inches. Models are still indicating higher PoPs for this area through Sunday, as a weak boundary remains over the CWA, behind the low, as it finally exits to the northeast. by the beginning of next week, a bermuda high strengthens, bringing a more typical summertime pattern back to South Florida, with chance PoPs across the region. && .MARINE... Showers and thunderstorms will continue to be possible across all South Florida waters through the beginning of next week. The wind will continue to run between 20 and 25 kts across portions of the Gulf through 06z. Given this, the small craft advisory has been extended through 06z tonight. After this small craft should continue to use caution in a coastal South Florida waters for the next several days. && .AVIATION... The winds have remain light and variable this morning into early this afternoon. The short range models continue to show light and variable winds rest of this afternoon into tonight for all of South Florida taf sites. The short range models also continue to show showers to affect the northern areas of South Florida through rest of this afternoon before decreasing in coverage tonight. Therefore, SHRA along with VCTS will be put in for KAPF, KFLL, KFXE, and KPBI taf sites. For KOPF, KMIA, and KTMB VCSH will will be in place through the afternoon hours. For the overnight hours, VCSH will remain in place over all of the taf sites. The ceiling and vis will remain in VFR conditions outside of the showers and thunderstorms, but could fall down into MVFR or even IFR conditions with any passage of showers or thunderstorms. && .HYDROLOGY... Abundant rain, across almost all of South Florida, has likely saturated much of the soil. Given the high amounts of moisture in the atmosphere, which will continue through at least tomorrow, and the high chances of heavy rain, have issued a Flood Watch for all Counties, except Mainland Monroe and Glades County. However, if Glades begins to see higher amounts of rain overnight, they also may need to be added to the watch. Some of the rainfall totals across the area are significant, including 10.27 inches in Everglades City, 14.68 5 miles NE of Everglades City, and 9.83 inches in Marco Island. These are not storm totals but only amounts through around 2 pm edt today. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 73 86 75 89 / 50 70 60 80 Fort Lauderdale 74 86 76 91 / 60 80 60 80 Miami 76 86 76 90 / 60 80 60 90 Naples 77 85 78 88 / 70 80 70 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through Wednesday evening for FLZ066>074-168-172>174. AM...None. GM...Small Craft Advisory until 2 AM EDT Wednesday for GMZ656-676. && DISCUSSION...13 MARINE...13 AVIATION...54/BNB HYDROLOGY...13
Hazardous weather outlook, Jun 6, 5:00 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 500 PM EDT Tue Jun 6 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070900- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 500 PM EDT Tue Jun 6 2017 ...Flooding from Heavy Rain Possible Through Tomorrow Evening... ...Hazardous Marine Conditions Possible... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Widespread showers with embedded isolated thunderstorms will continue across South Florida through tonight. The primary concerns with any activity will be heavy rainfall, lightning, and gusty wind. The strongest storms will also be capable of producing damaging winds, isolated brief tornadoes and waterspouts. Flooding: Heavy rainfall may lead to some flooding conditions across most of South Florida. A Flood Watch is in effect for all areas except Mainland Monroe and Glades Counties. Tornadoes: Conditions are favorable for isolated tornadoes and waterspouts across all of South Florida and the adjacent waters today. Wind: The strongest storms this afternoon will be capable of producing wind gusts up to 50 mph. Rip Currents: There is a moderate risk of rip currents for the Gulf Coast Beaches of South Florida. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms will continue to be possible through the period. Periods of heavy rainfall leading to areas of urban flooding will remain a concern through the middle of the week. In addition, storms will be capable of gusty wind, into Wednesday when there is a Marginal Risk of strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. However, spotters are asked to report any flooding, strong wind gusts in excess of 45 mph, waterspouts or tornadoes to the National Weather Service in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 6, 4:40 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 440 PM EDT TUE JUN 6 2017 FLZ072-074-172-173-062115- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 440 PM EDT TUE JUN 6 2017 ...Significant Weather Advisory for frequent to excessive lightning for northeastern Miami-Dade and southeastern Broward Counties Until 515 PM EDT... * At 440 PM EDT...Doppler radar was tracking a strong thunderstorm over West Park, or over Miami Gardens, moving northeast at 30 mph. * The main impact wil lbe frequent to excessive lightning. Lightning is the number one weather related killer in Florida. Trees and open shelters found in parks, on beaches or golf courses offer no protection from the dangers of lightning. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Surfside, Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Cooper City, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores and Westview. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2584 8028 2601 8035 2614 8011 2588 8012 TIME...MOT...LOC 2040Z 235DEG 25KT 2595 8026 IRL
Local storm report, Jun 6, 5:07 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD 1 SSE SUNRISE 26.15N 80.27W
06/06/2017 BROWARD FL TRAINED SPOTTER
SPOTTER REPORTS 1 FOOT OF WATER COVERING ROADWAYS IN
SUNRISE NEAR HORIZON ELEMENTARY SCHOOL NEAR SUNSET STRIP
ROAD... 93RD LANE... AND NW 21ST MANOR.
&&
EVENT NUMBER MFL1700195
HAGENLocal storm report, Jun 6, 5:41 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 9 SW BIG CYPRESS RESERV 26.19N 81.07W
06/06/2017 M13.18 INCH COLLIER FL MESONET
RAWS SITE HMRF1 RECORDED 13.18 INCHES OF RAIN DURING
THE LAST 24 HOURS ENDING AT 445PM JUNE 6. SINCE
MIDNIGHT... 12.68 OF THAT HAS FALLEN.
&&
EVENT NUMBER MFL1700196
HAGENLocal storm report, Jun 6, 6:01 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
601 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HEAVY RAIN 2 NW MILES CITY 26.17N 81.36W
06/06/2017 M9.79 INCH COLLIER FL MESONET
RAWS SITE PSTF1... PANTHER EAST... RECORDED 9.79 INCHES
OF RAIN IN THE LAST 24 HOURS ENDING AT 511PM JUNE 6.
9.44 OF THIS FELL SINCE MIDNIGHT.
&&
EVENT NUMBER MFL1700197
HAGENLocal storm report, Jun 6, 6:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
610 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HEAVY RAIN 11 NE OASIS RANGER STAT 25.98N 80.90W
06/06/2017 M7.96 INCH COLLIER FL MESONET
RAWS SITE RACF1 RECORDED 7.96 INCHES OF RAIN IN THE
LAST 24 HOURS AS OF 522PM... WITH 7.56 OF THAT SINCE
MIDNIGHT.
&&
EVENT NUMBER MFL1700198
HAGENSpecial weather statement, Jun 6, 6:22 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
622 PM EDT TUE JUN 6 2017
FLZ066>068-062300-
Hendry FL-Inland Palm Beach County FL-Metro Palm Beach County FL-
622 PM EDT TUE JUN 6 2017
...Significant Weather Advisory for the development of funnel clouds
for northern Palm Beach County Until 700 PM EDT...
* At 622 PM EDT...Doppler radar was tracking a Line of strong
thunderstorms with rotation, Capable of producing a funnel cloud
along a line extending from 6 miles northeast of J And S Fish Camp
to Lake Harbor...and moving northeast at 35 mph.
* LOCATIONS IMPACTED INCLUDE...
Palm Beach Gardens, Belle Glade, Pahokee, South Bay, Lake Harbor,
Canal Point, Royal Palm Beach, Belle Glade Camp, North County
Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
Fremd Village-Padgett Island, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Funnel clouds occasionally touch down and produce tornadoes. Move
indoors and stay away from windows.
Residents should remain on the alert for additional statements and
possible warnings.
&&
LAT...LON 2671 8025 2656 8094 2681 8083 2679 8082
2691 8070 2698 8069 2702 8064 2702 8063
2696 8061 2696 8018
TIME...MOT...LOC 2222Z 247DEG 32KT 2718 8061 2668 8081
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:06 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 5, 8:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 5, 8:26 PM EDT | Special Marine Warning | MFL | 94 min | |
| Jun 5, 8:27 PM EDT | Special Marine Warning | MFL | 93 min | |
| Jun 5, 8:43 PM EDT | Special Weather Statement | MFL | Collier | 62 min |
| Jun 5, 9:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jun 5, 9:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jun 5, 9:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 5, 10:00 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 5, 10:29 PM EDT | Special Marine Warning | MFL | 91 min | |
| Jun 5, 11:07 PM EDT | Special Marine Warning | MFL | 83 min | |
| Jun 6, 2:18 AM EDT | Special Marine Warning | MFL | 87 min | |
| Jun 6, 2:40 AM EDT | Special Weather Statement | MFL | Collier, Hendry | 65 min |
| Jun 6, 3:44 AM EDT | Special Marine Warning | MFL | 91 min | |
| Jun 6, 3:46 AM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Jun 6, 4:01 AM EDT | Tornado Warning | MFL | Broward, Collier, Hendry | 29 min |
| Jun 6, 4:26 AM EDT | Tornado Warning | MFL | Collier | 34 min |
| Jun 6, 4:55 AM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Jun 6, 4:59 AM EDT | Tornado Warning | MFL | Broward, Collier | 20 min |
| Jun 6, 5:15 AM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 6, 5:39 AM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Jun 6, 5:40 AM EDT | Special Marine Warning | MFL | 95 min | |
| Jun 6, 6:06 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 6, 6:24 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Palm Beach | 51 min |
| Jun 6, 7:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 6, 7:13 AM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 47 min |
| Jun 6, 7:36 AM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 6, 7:41 AM EDT | Special Weather Statement | MFL | Monroe | 64 min |
| Jun 6, 8:54 AM EDT | Areal Flood Advisory | MFL | Collier, Monroe | 4 hr |
| Jun 6, 9:13 AM EDT | Areal Flood Warning | MFL | Collier | 6 hr |
| Jun 6, 10:32 AM EDT | Special Marine Warning | MFL | 28 min | |
| Jun 6, 11:09 AM EDT | Flash Flood Warning | MFL | Collier | 4 hr |
| Jun 6, 11:43 AM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 6, 12:28 PM EDT | Areal Flood Advisory | MFL | Collier, Monroe | 4 hr |
| Jun 6, 2:45 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 6, 2:50 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jun 6, 3:09 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 6, 3:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 6, 3:39 PM EDT | Flood Watch | MFL | Broward, Collier, Hendry, Miami-Dade, Palm Beach | 34 hr |
| Jun 6, 4:21 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jun 6, 4:33 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 6, 4:34 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 6, 4:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 6, 4:55 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Jun 6, 5:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 6, 5:12 PM EDT | Special Marine Warning | MFL | 93 min | |
| Jun 6, 6:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 6, 6:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| Jun 6, 6:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 6, 7:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 6, 7:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 6, 7:33 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Jun 6, 7:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 6, 7:46 PM EDT | Areal Flood Warning | MFL | Broward, Palm Beach | 6 hr |
| Jun 6, 7:58 PM EDT | Flash Flood Warning | MFL | Collier, Monroe | 6 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.